MAUDE Adverse Event Report: STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY SYNCHRO .014GUIDE WIRE 45 CM TIP; WIRE, GUIDE, CATHETER

STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY SYNCHRO .014GUIDE WIRE 45 CM TIP; WIRE, GUIDE, CATHETER
Catalog Number M00313020
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/03/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that flaking of coating of the guidewire was observed before the wire was introduced in the patient.No consequences to the patient were reported.
 
Additional Manufacturer Narrative
(b)(4).The device history record review confirms that the device met all material, assembly and performance specifications.Analysis of the returned device revealed that the ptfe was peeled/scraped off on several places along its proximal approximately 37.0cm length (from its proximal end).The ptfe coating was scrapped 360 degrees on the wire.The coating was scraped on several places along the guidewire proximal length.The ptfe coating appeared to be scraped off of the guidewire with the torque device collet and/or the introducer.The torque device was not returned.No other anomalies were found on the guidewire.During the functional testing, the returned guidewire was prepped per dfu and a demo excelsior sl-10 microcatheter was prepared per dfu.The synchro guidewire was loaded and advanced through the proximal end of a demo excelsior sl-10 microcatheter.The guidewire came out of the microcatheter distal end.There was no friction and/or resistance felt during the advancement.The guidewire was attached to a torque device and one to one torque was checked.The guidewire torque was smooth.Additionally, the ptfe coating was tested to ensure acceptable adhesion by wrapping around a 0.140" mandrel.A ptfe coated section was wrapped 10 times around the mandrel in a tight wind and close pitch, and then inspected for anomalies.The ptfe coating showed no anomalies resulting from the test, confirming the ptfe coating met all required specifications.The ptfe coating was adhered to the guidewire.Information provided in the complaint indicated that the guidewire was confirmed to be in good condition prior to use, no resistance was encountered while advancing or retracting the guidewire in the microcatheter and continuous flush was maintained throughout the procedure.The observed peeling ptfe coating is believed to have occurred from an insecurely tightened torque device.Per the device dfu: "securely fasten the torque device onto the wire to prevent slippage of the torque device and to avoid product damage (i.E., core wire abrasion/peeling of ptfe, etc.)." however, because the torque device was not returned for further evaluation.The cause of the reported ptfe coating peeling could not be confirmed.Therefore, an assignable cause of ¿undeterminable¿ has been assigned to this incident.
 
Event or Problem Description

Brand Name
SYNCHRO .014GUIDE WIRE 45 CM TIP
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84119
MDR Report Key7770533
Report Number3008880413-2018-00062
Device Sequence Number13965601
Product Code DQX
UDI-Device Identifier07613252186939
UDI-Public07613252186939
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K032146
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/19/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/13/2020
Device Catalogue NumberM00313020
Device Lot Number0000006039
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/23/2018
Initial Date Received by Manufacturer 07/12/2018
Supplement Date Received by Manufacturer08/30/2018
Initial Report FDA Received Date08/09/2018
Supplement Report FDA Received Date09/19/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1